Colchicine-induced myopathy with normal creatine phosphokinase level in a renal transplant patient


Creative Commons License

Çaǧlar K., Safali M., YAVUZ İ., Odabaşi Z., Yenicesu M., Vural A.

Nephron, vol.92, no.4, pp.922-924, 2002 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 92 Issue: 4
  • Publication Date: 2002
  • Doi Number: 10.1159/000065439
  • Journal Name: Nephron
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.922-924
  • Keywords: colchicine, myopathy, renal transplantation, CYCLOSPORINE
  • Lokman Hekim University Affiliated: No

Abstract

A case of a renal transplant recipient with colchicine-induced myopathy is presented. He was on colchicine therapy for 10 months. He was hospitalized for investigation of fatigue, severe myalgia in the lower extremities and elevated serum aminotransferase levels. His viral markers and other factors that may cause myalgia and that may increase the serum aminotransferase levels were either normal or negative. Creatine phosphokinase (CK) levels were normal. Electrophysiological findings indicated myopathy and muscle biopsy was consistent with vacuolar myopathy. After withdrawal of colchicine, the symptoms disappeared gradually and serum aminotransferase levels were normalized. We suggest that colchicine myopathy should be taken into account in patients who have been on colchicine therapy and had unexplained myalgia as well as elevated aminotransferase levels even with normal CK levels. Copyright © 2002 S. Karger AG, Basel.